Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Breathing difficulty on lying, taking doxycycline for coughing up blood. Side effect?

Ok well I was taken to accident& emergency on the 22nd of April because of coughing up blood not involuntary coughing though, my oxygen levels were low and I was placed on a sodium drip. So far I still have no idea what was wrong. I had CT scans, blood tests, sputum tests and an x-ray scan of my chest. Still I am unsure as to what was wrong. They then proceeded to place me on doxycycline which I took as recommended, now it has been five days since I took my last doxy. I find that when I try to sleep I am waking up with no breath and having to struggle to breathe? If I sit up then I am not so bad albeit every so often I find it hard to breath but then I m fine again this only seems to happen whilst trying to sleep or laying down. I can only assume I had pneumonia of some form and perhaps viral pneumonia? Well right now I m dizzy with what I can only assume as fever (because I m sweating) a bit of a dry cough and need to clear my throat but without any blood in my sputum now. I realise that some side effects are still there from doxycycline but is breathing problems when trying to sleep one of them and if so should I see my GP about it?
Asked On : Sat, 5 May 2012
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
  User's Response
When cough repeatedly the amount of fresh air taken in becomes less leading to fall in blood oxygen level.
It would have better if you had mentioned the results of all those tests including X rays and CT.
If your chest is fine then most probably you have sinus infection causing your nose to block more so when you sleep. Same sinus infection cause dry cough
ENT examination is likely to elucidate more on this
Doxycycline is known to cause dizziness
So please consult an ENT specialist
Take care
Answered: Sat, 5 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor